Forum

symptoms

Hi,

My name is Sean and I was recently diagnosed with MS in January.

I had my first attack early 2009 though specialist did not want to confirm unless I had another attack that it could be MS.

Then in November 2012 I had an attack which numbed my hands, left thigh, right buttock, chin area and more agonizingly my complete stomach area.

I was sent for an MRI scan late January 2013 and was diagnosed with MS and more recently the specialist confirmed it was of a relapsing type.

I was prescribed a large 5 day course of steriods ( finished 5/6February 2013) which worked almost immedietly though since then I have had a stiff/numb back and stomach area and have all the symtoms of a very bad cold which wont ease Blocked nose sore ears etc).

I have been to the doctors a couple of times who has said I have fluid in the ears but it doesnt seem to be getting any better.

I would be keen to know that if the steroids were still in my system will they prevent my cold from going away and is the stiffness around my back and abdominal area fatigue caused by that area “being the control centre” of my body as my GP has mentioned

Hope anyone can be of help.

Thanks

Sean

Hi Sean, steroids can remain in the system for some time after treatment and to the best of my knowledge can increase the chances of picking up an infection / cold etc. Keep an eye on your symptoms and should they worsen, if you have an ms nurse then contact her - or go back to your GP. Maybe you have a normal cold but due to the steroids it’s taking longer to shift? I’ve just finished a course of steroids myself, whether it’s a coincidence or not I don’t know, but I have the initial symptoms of a cold, but for me it wears off…then returns again. It’s also worth remembering that steroids are pretty heavy duty drugs and can therefore have side effects which can be different for all of us. Don’t be afraid to contact your nurse if you have any worries or your symptoms worsen. I hope you start to improve soon. Debbie xx